New York, 2010High Wind in New York, March 13, 2010
March 13, 2010 · NWS OKX · 1 event in 1 county or zone
High winds occurred across the area as deep low pressure settled just south and strong high pressure remained to the north.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds occurred across the area as deep low pressure settled just south and strong high pressure remained to the north.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Mar 13, 1:10 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 13, 1:10 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
110 PM EST SAT MAR 13 2010
.SYNOPSIS...
STORMY WEEKEND. LOW PRESSURE OVER THE MID ATLANTIC STATES WILL MOVE
SLOWLY NORTH THROUGH TONIGHT. THIS LOW WILL MOVE OFF THE DELMARVA
COAST SUNDAY. THIS LOW WILL DEEPEN AS IT MEANDERS OVER THE ATLANTIC
SOUTHEAST OF CAPE COD SUNDAY NIGHT AND MONDAY. HIGH PRESSURE BUILDS
IN FOR THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MODERATE TO LOCALLY HEAVY RAIN STILL SPREADING FROM THE ATLANTIC
INTO THE FORECAST AREA THIS AFTERNOON ON STRONG EAST FLOW. KOKX
VAD WIND PROFILER HAS 50KT AT 1000FT. 60KT AT 2000FT.
LIGHTNING STRIKES SHOWING UP EAST OF THE DELMARVA. THIS AREA OF
CONVECTION WILL BRING HEAVY RAIN TO THE REGION THIS AFTERNOON AND
TONIGHT. RADAR PLACES THE HEAVIEST RAIN ACROSS CENTRAL NJ.
HIGH WIND WARNING WILL BE EXTENDED WESTWARD SOON. KJFK HIT
CRITERIA WITH A 50KT GUST. ATLANTIC CITY COMING IN WITH 51KT GUSTS
AT 1749Z. PILOT REPORT AT KEWR WITH 80KT AT 1500FT. PORTIONS OF CT
WILL ALSO BE UPGRADED WITH KBDR ALREADY GUSTING TO 43KT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
STRONG LOW LEVEL JET CONTINUES TO ROTATE TO THE NORTH THIS EVENING
WITH HEAVY RAINFALL STILL LIKELY...BUT SHIFTED TO CONNECTICUT AND
EASTERN LONG ISLAND. BY LATE TONIGHT HEAVIEST RAIN EXPECTED TO BE
NORTH OF THE AREA. SURFACE LOW REMAINS OVER THE DELMARVA TONIGHT.
WITH THE HEAVY RAINFALL ENDING TONIGHT RIVERS AND STREAMS WILL TAKE
A WHILE TO CREST...PROBABLY SUNDAY MORNING INTO SUNDAY AFTERNOON.
SEE TIDES SECTION ABOUT COASTAL FLOODING AND HIGH SURF.
WITH THE SLOW MOVEMENT OF THE LOW HAVE RAISED POPS FOR SUNDAY INTO
SUNDAY EVENING. AS SOME COLDER AIR MOVES INTO NORTHWESTERN SECTION
SUNDAY NIGHT...ALONG WITH DYNAMIC COOLING...COULD SEE A MIX OR
CHANGE TO SNOW. THIS WILL BE CONFINED TO THE LOWER HUDSON
VALLEY...INTO PASSAIC...AND FAIRFIELD AND NEW HAVEN COUNTIES...AND
MOSTLY ACROSS HIGHER ELEVATIONS. NO ACCUMULATIONS ARE EXPECTED.
WILL CONTINUE WITH CHANCE POPS MONDAY WITH LIGHT RAIN AS LOW REMAINS
IN THE AREA.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
WITH BOTH THE GFS AND THE ECMWF A LITTLE SLOWER TO MOVE OUT THE LOW
MONDAY EVENING...HAVE PUT IN SOME SLIGHT CHANCE POPS FOR LIGHT RAIN
AS MOISTURE WRAPS AROUND THE LOW. COULD SEE GOING UP TO AT LEAST
CHANCE POPS LATER IF TRENDS CONTINUE.
OTHERWISE QUIET WEATHER IS EXPECTED IN THE WAKE OF THE DEPARTING
COASTAL STORM...WITH GENERALLY WEAK NW FLOW ALOFT AND BUILDING HIGH
PRESSURE AT THE SURFACE. A DRY BACK DOOR COLD FRONT MAY APPROACH OR
MOVE INTO THE AREA TUE NIGHT...FOLLOWED BY A BETTER CHANCE FOR
ANOTHER BACK DOOR COLD FROPA WITH SLIGHT CHANCE POP ON FRI AS A
CLOSED LOW DIVES SE INTO THE CANADIAN MARITIMES PER 00Z ECMWF. TEMPS
SHOULD BE SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SUB VFR CONDITIONS THROUGH THE TAF PERIOD.
AREA TERMINALS WILL REMAIN IFR/MVFR THROUGH THE REMAINDER OF THE
AFTERNOON WITH IFR TO POSSIBLY LIFR CONDITIONS OVERNIGHT. CIGS ARE
EXPECTED TO REMAIN AROUND 1000 FT THROUGH 21Z OR SO...BEFORE FALLING
TO 400-600 FT OVERNIGHT.
EASTERLY WINDS AROUND 30 KT ARE EXPECTED TO GUST BETWEEN 40 AND 50
KTS THROUGH THE FIRST PART OF THE OVERNIGHT PERIOD BEFORE
DIMINISHING TOWARDS MORNING. WINDS SHEAR WILL REMAIN IN THE TAFS
WITH WINDS ALOFT BETWEEN 1500-2000 FT AS HIGH AS 70 KT.
LIGHT RAIN IS EXPECTED TO CONTINUE WITH IFR/MVFR CONDITIONS
CONTINUING THROUGH SUNDAY MORNING. WINDS ARE EXPECTED TO DIMINISH TO
10-20KT...WITH GUSTS UP TO 25KT.
OUTLOOK 18Z SUNDAY THROUGH THURSDAY...
SUN AFT/NIGHT...IFR/MVFR
MON...MVFR/VFR. GUSTY WINDS.
TUE-THURS...VFR.
&&
.MARINE...
WILL LIKELY BE UPGRADING PORTIONS OF THE WATERS...ESPECIALLY THE
OCEAN...TO A STORM WARNING. DETAILS WITH 330PM FORECAST.
GALE CONDITIONS DEVELOPING OVER AREA WATERS INTO THIS AFTERNOON
AND CONTINUING THROUGH TONIGHT. WITH A SOLID LOW LEVEL JET FROM
950-850 HPA OF 75-85 KT PASSING MAINLY OVER THE COASTAL OCEAN
WATERS THIS AFTERNOON AND EVENING...THEN WEAKENING AS IT MOVES INTO
THE EASTERN SOUND TONIGHT...COULD SEE OCCASIONAL GUSTS TO 50 KT ON
THE COASTAL OCEAN WATERS AND THE WATERS AROUND EASTERN LONG ISLAND
AS A RESULT...NOT CONFIDENT ENOUGH TO GO TO STORM WARNINGS
THOUGH...AS LOW LEVEL INVERSION MAKES IT DIFFICULT TO HAVE HIGH
CONFIDENCE IN FREQUENT GUSTS TO STORM FORCE THIS AFTERNOON/EVENING.
THE STRONG WINDS WILL BUILD SEAS BY THIS EVENING TO 15-20 FT EAST
OF FIRE ISLAND INLET AND 12-17 FT WEST OF FIRE ISLAND INLET...AND
TO 5 TO 8 FT ON THE EASTERN SOUND AND 4 TO 7 FT ON THE WESTERN SOUND.
WITH LOW TRACKING NEAR THE AREA SUNDAY...WINDS WILL DECREASE IN
ASSOCIATION WITH RELAXING PRESSURE GRADIENT...WITH WIDESPREAD SCA
CONDITIONS EXPECTED (GUSTS/SEAS - ON OCEAN). WINDS INCREASE SUNDAY
NIGHT AS LOW MOVES TO THE EAST...AND LOW LEVEL MIXING INCREASES
ALLOWING FOR THE MIXING DOWN OF 35-45 KT WINDS ALOFT. WINDS
CONTINUE TO INCREASE MONDAY...AS LOW STRENGTHENS AND 950 HPA WINDS
INCREASE TO 45-55 KT...SO WIDE SPREAD GALES...WITH OCCASIONAL
GUSTS TO STORM FORCE POSSIBLE...AND THIS SHOULD CONTINUE INTO
MONDAY NIGHT.
PRESSURE GRADIENT GRADUALLY RELAXES AS STORM PULLS OFF TO THE EAST
TUESDAY...WITH WINDS FALLING BELOW SCA LEVELS ON ALL WATERS BY
LATE IN THE DAY. RESIDUAL SWELLS THOUGH WILL KEEP SEAS TO SCA
LEVELS ON THE OCEAN WATERS POSSIBLY INTO WEDNESDAY...WITH ALL
OTHER WATERS EXPERIENCING SUB-SCA CONDITIONS.
&&
.HYDROLOGY...
RAINFALL TOTALS ARE IN THE 2 TO 4 INCH RANGE THROUGH SUNDAY NIGHT.
HEAVIEST RAINFALL WILL BE ACROSS NORTHEASTERN NEW
JERSEY...NYC...AND WESTERN LONG ISLAND. HOURLY RATES OF 1/4 TO 1/2
INCH PER HOUR ARE POSSIBLE IN THE HEAVIEST RAIN.
RIVERS APPEAR TO CREST AT AROUND MODERATE FLOOD STAGES (EXCEPT THE
YANTIC IN CT WHICH SHOULD REMAIN BELOW FLOOD STAGE BASED ON THE
CURRENT RAINFALL FORECAST). THE WALKILL WILL ALSO BE MONITORED WITH
THE SNOW MELT OVER ORANGE COUNTY. CREST HERE IS CURRENTLY AROUND A
FOOT ABOVE FLOOD STAGE WITH THE POTENTIAL TO BE SEVERAL FEET ABOVE.
URBAN PROBLEMS ARE EXPECTED TO BE CONFINED TO THE FLOOD PRONE
AREAS.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES ALREADY RUNNING 1.5 TO 3 FT ACROSS THE
REGION...WITH HIGHEST LEVELS ACROSS WESTERN LONG ISLAND SOUND. AS
A RESULT HAVE ISSUED A COASTAL FLOOD ADVISORY FOR THERE FOR THIS
MORNING.
WITH EASTERLY FLOW STRENGTHENING THIS AFTERNOON...AND THEN BACKING
TO THE NORTHEAST TONIGHT...WILL CONTINUE TO PILE WATER INTO AREA
HARBORS. AS A RESULT EXPECT MODERATE COASTAL FLOODING ALONG THE
COAST OF THE WESTERN SOUND (HAVE ISSUED A COASTAL FLOOD WARNING
THERE) FOR THIS EVENINGS HIGH TIDE...WITH STILL THE POTENTIAL FOR
MODERATE COASTAL FLOODING ELSEWHERE...SO HAVE CONTINUED THE
COASTAL FLOOD WATCH AS IS OUTSIDE OF THE PORTION CONVERTED TO A
WARNING. TIDAL DEPARTURES OF GENERALLY 3-3.5 FEET ARE EXPECTED TONIGHT.
WITH WINDS RELAXING SLIGHTLY LATE TONIGHT/SUNDAY
MORNING...CURRENTLY ONLY HAVE POTENTIAL FOR MINOR COASTAL FLOODING
DURING HIGH TIDE SUNDAY MORNING. WILL ADDRESS ANY HEADLINE FOR THIS
AFTER THIS MORNING/S HIGH TIDE CYCLE IS COMPLETE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH SUNDAY EVENING FOR CTZ005>012.
COASTAL FLOOD WATCH UNTIL 1 AM EST SUNDAY FOR CTZ010-011.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR CTZ005>012.
COASTAL FLOOD WARNING FROM 7 PM TO 11 PM EST THIS EVENING FOR
CTZ009.
NY...HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR NYZ079-081.
FLOOD WATCH THROUGH SUNDAY EVENING FOR NYZ067>081.
COASTAL FLOOD WATCH UNTIL 1 AM EST SUNDAY FOR NYZ072-074-075-
079>081.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NYZ067>078-080.
COASTAL FLOOD WARNING FROM 7 PM TO 11 PM EST THIS EVENING FOR
NYZ071-073-076>078.
HIGH SURF ADVISORY UNTIL 7 AM EDT SUNDAY FOR NYZ075>077-080-
081.
NJ...FLOOD WATCH THROUGH SUNDAY EVENING FOR NJZ002>006-011.
COASTAL FLOOD WATCH UNTIL 1 AM EST SUNDAY FOR NJZ005-006-011.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NJZ002>006-011.
MARINE...GALE WARNING UNTIL 6 AM EDT SUNDAY FOR ANZ330-335-338-340-345-
350-353-355.
&&
SYNOPSIS...MET
NEAR TERM...JMC
SHORT TERM...MET
LONG TERM...MET
AVIATION...BC
MARINE...PFM
HYDROLOGY...MET
TIDES/COASTAL FLOODING...PFMHazardous weather outlook, Mar 13, 1:43 PM EST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
143 PM EST SAT MAR 13 2010
CTZ010-011-NJZ005-006-011-NYZ072-074-079-141845-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-ESSEX-HUDSON-UNION-
NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-NORTHEASTERN SUFFOLK-
143 PM EST SAT MAR 13 2010
...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...COASTAL FLOOD WATCH IN EFFECT UNTIL 1 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
COASTAL FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ002-NYZ067-068-141845-
WESTERN PASSAIC-ORANGE-PUTNAM-
143 PM EST SAT MAR 13 2010
...WIND ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>008-012-NJZ003-004-NYZ069-070-141845-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-
ROCKLAND-NORTHERN WESTCHESTER-
143 PM EST SAT MAR 13 2010
...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-141845-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
143 PM EST SAT MAR 13 2010
...GALE WARNING IN EFFECT UNTIL 6 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ009-NYZ071-073-078-141845-
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHWESTERN SUFFOLK-
143 PM EST SAT MAR 13 2010
...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...COASTAL FLOOD WARNING IN EFFECT FROM 7 PM TO 11 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-080-081-141845-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
143 PM EST SAT MAR 13 2010
...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...COASTAL FLOOD WATCH IN EFFECT UNTIL 1 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
HIGH SURF ADVISORY.
COASTAL FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ076-077-141845-
QUEENS-NASSAU-
143 PM EST SAT MAR 13 2010
...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...COASTAL FLOOD WARNING IN EFFECT FROM 7 PM TO 11 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
HIGH SURF ADVISORY.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Local storm report, Mar 13, 10:28 AM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1028 AM EST SAT MAR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM NON-TSTM WND DMG TEANECK 40.89N 74.01W
03/13/2010 BERGEN NJ FIRE DEPT/RESCUE
TREE DOWN BLOCKING TRAFFIC ON QUEEN ANNE ROAD.
1026 AM NON-TSTM WND DMG BOGOTA 40.88N 74.03W
03/13/2010 BERGEN NJ FIRE DEPT/RESCUE
TREE DOWN ON SOUTH STREET.
&&
RCLocal storm report, Mar 13, 10:59 AM EST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1059 AM EST SAT MAR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND DMG TEANECK 40.89N 74.01W
03/13/2010 BERGEN NJ FIRE DEPT/RESCUE
TREE ONTO HOUSE AT 166 LARCH AVENUE.
&&
RCLocal storm report, Mar 13, 11:30 AM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1130 AM EST SAT MAR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM NON-TSTM WND DMG TEANECK 40.89N 74.01W
03/13/2010 BERGEN NJ FIRE DEPT/RESCUE
TREE DOWN ON ROAD BLOCKING TRAFFIC.
1026 AM NON-TSTM WND DMG BOGOTA 40.88N 74.03W
03/13/2010 BERGEN NJ FIRE DEPT/RESCUE
TREE DOWN ON LOCAL STREET.
1030 AM NON-TSTM WND DMG MAPLEWOOD 40.73N 74.27W
03/13/2010 ESSEX NJ FIRE DEPT/RESCUE
NUMEROUS TREES DOWN.
1030 AM NON-TSTM WND DMG SOUTH ORANGE 40.75N 74.26W
03/13/2010 ESSEX NJ FIRE DEPT/RESCUE
NUMEROUS TREES DOWN.
1030 AM NON-TSTM WND DMG TEANECK 40.89N 74.01W
03/13/2010 BERGEN NJ FIRE DEPT/RESCUE
TREE ONTO HOUSE.
1045 AM NON-TSTM WND DMG PARAMUS 40.95N 74.07W
03/13/2010 BERGEN NJ FIRE DEPT/RESCUE
TREE ONTO HOUSE.
&&
RCLocal storm report, Mar 13, 12:12 PM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1212 PM EST SAT MAR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM NON-TSTM WND DMG TEANECK 40.89N 74.01W
03/13/2010 BERGEN NJ FIRE DEPT/RESCUE
TREE DOWN ON ROAD BLOCKING TRAFFIC.
1026 AM NON-TSTM WND DMG BOGOTA 40.88N 74.03W
03/13/2010 BERGEN NJ FIRE DEPT/RESCUE
TREE DOWN ON LOCAL STREET.
1030 AM NON-TSTM WND DMG TEANECK 40.89N 74.01W
03/13/2010 BERGEN NJ FIRE DEPT/RESCUE
TREE ONTO HOUSE.
1030 AM NON-TSTM WND DMG SOUTH ORANGE 40.75N 74.26W
03/13/2010 ESSEX NJ FIRE DEPT/RESCUE
NUMEROUS TREES DOWN.
1030 AM NON-TSTM WND DMG MAPLEWOOD 40.73N 74.27W
03/13/2010 ESSEX NJ FIRE DEPT/RESCUE
NUMEROUS TREES DOWN.
1045 AM NON-TSTM WND DMG PARAMUS 40.95N 74.07W
03/13/2010 BERGEN NJ FIRE DEPT/RESCUE
TREE ONTO HOUSE.
1200 PM NON-TSTM WND DMG LITTLE FALLS 40.88N 74.22W
03/13/2010 PASSAIC NJ FIRE DEPT/RESCUE
TREE FELL ONTO CAR ON RAMP FROM LOWER NOTCH ROAD ONTO
ROUTE 46-E. 1 INJURY REPORTED.
&&
RCLocal storm report, Mar 13, 1:10 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
110 PM EST SAT MAR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM NON-TSTM WND DMG TEANECK 40.89N 74.01W
03/13/2010 BERGEN NJ FIRE DEPT/RESCUE
TREE DOWN ON ROAD BLOCKING TRAFFIC.
1026 AM NON-TSTM WND DMG BOGOTA 40.88N 74.03W
03/13/2010 BERGEN NJ FIRE DEPT/RESCUE
TREE DOWN ON LOCAL STREET.
1030 AM NON-TSTM WND DMG MAPLEWOOD 40.73N 74.27W
03/13/2010 ESSEX NJ FIRE DEPT/RESCUE
NUMEROUS TREES DOWN.
1030 AM NON-TSTM WND DMG TEANECK 40.89N 74.01W
03/13/2010 BERGEN NJ FIRE DEPT/RESCUE
TREE ONTO HOUSE.
1030 AM NON-TSTM WND DMG SOUTH ORANGE 40.75N 74.26W
03/13/2010 ESSEX NJ FIRE DEPT/RESCUE
NUMEROUS TREES DOWN.
1045 AM NON-TSTM WND DMG PARAMUS 40.95N 74.07W
03/13/2010 BERGEN NJ FIRE DEPT/RESCUE
TREE ONTO HOUSE.
1155 AM NON-TSTM WND GST 4 SSE FREEPORT 40.59N 73.56W
03/13/2010 M59.00 MPH ANZ355 NY COAST GUARD
MEASURED AT JONES BEACH STATION.
1200 PM NON-TSTM WND DMG LITTLE FALLS 40.88N 74.22W
03/13/2010 PASSAIC NJ FIRE DEPT/RESCUE
TREE FELL ONTO CAR ON RAMP FROM LOWER NOTCH ROAD ONTO
ROUTE 46-E. 1 INJURY REPORTED.
1206 PM NON-TSTM WND GST KENNEDY AIRPORT 40.66N 73.78W
03/13/2010 M58.00 MPH QUEENS NY ASOS
&&
RCSpecial weather statement, Mar 13, 2:08 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
208 PM EST SAT MAR 13 2010
CTZ005>012-NJZ003>006-011-NYZ069>081-132215-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-
ESSEX-HUDSON-UNION-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
208 PM EST SAT MAR 13 2010
HEAVY BANDS OF RAIN AND WIND GUSTS UP TO 60 MPH WILL PRODUCE NEAR
ZERO VISIBILITIES ON AREA ROADWAYS THIS AFTERNOON. MOTORISTS WILL
NEED TO BE ALERT TO RAPIDLY CHANGING CONDITIONS AND TO SLOW DOWN
TO PREVENT HYDROPLANING.
High Wind, Nassau
- When
- March 13, 2:55 PM EST to 8:00 PM EST
- Where
- Nassau forecast zone
- Measured
- 59 kt (68 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
A gust to 68 mph was reported by a trained spotter at 255 pm. Another gust to 67 mph was reported by yet another spotter. A tree fell on a house in Seaford at 315 pm. In fact, there were numerous reports of trees down from 2 pm through 5 pm. Approximately 400 trees were downed across the county. A gust to 67 mph was reported in Bayville at 435 pm.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in West Virginia, March 13 to 14, 20102 deaths · $6.3 million · 6 events
- High Wind in Connecticut, March 13, 20102 deaths · $1.2 million · 50 kt wind · 3 events
- Debris Flow and Flooding in Massachusetts, March 13 to 21, 20101 death · 2 injured · $96 million · 60 kt wind · 21 events
- Flooding and High Wind in Rhode Island, March 13 to 21, 20101 death · $1.4 million · 50 kt wind · 5 events
- Flooding and Heavy Rain in Connecticut, March 13 to 15, 20101 death · $200,000 · 4 events
- High Wind in New York, March 13, 20101 death · $200,000 · 54 kt wind · 3 events
- High Wind and Strong Wind in New Jersey, March 13, 20107 injured · $10 million · 63 kt wind · 19 events
- High Wind in New York, March 13, 20101 death · $100,000 · 52 kt wind · 1 event
- Heavy Snow and High Wind in New York, March 13 to 14, 20101 death · 1 injured · $20,000 · 52 kt wind · 4 events
- Flooding in New Jersey, March 13 to 19, 2010$49 million · 9 events
- Flooding and Heavy Rain in New Jersey, March 13 to 21, 2010$30 million · 16 events
- Coastal Flood and High Surf in New Jersey, March 13, 2010$5.0 million · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217051.